Drought, Antelope
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought conditions improved little across eastern Nebraska during January. Precipitation during the month generally ranged from 1/4 inch or less in northeast Nebraska to nearly an inch across the southeast.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Drought conditions improved little across eastern Nebraska during January. Precipitation during the month generally ranged from 1/4 inch or less in northeast Nebraska to nearly an inch across the southeast. These amounts were near or a little above normal across the southeast but a little below average elsewhere. Thus, Exceptional Drought conditions continued in northeast Nebraska near and northwest of a line from Columbus to Pender with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice northeast through Omaha and Tekamah. Conditions were slightly better southeast of Lincoln and Omaha, but they were still in the Severe category. The drought persisted into February.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Dec 31, 11:11 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1111 PM CST MON DEC 31 2012 .AVIATION... 06Z TAFS FOR KOFK...KOMA AND KLNK. AREA OF LOW CLOUDS TO THE NORTH THROUGH WEST/SOUTHWEST OF TAF SITES WILL REMAIN MAIN TAF CHALLENGE THROUGH TUESDAY. WITH LOW LEVEL FLOW EXPECTED TO TURN MORE SWRLY LATER TONIGHT/TUESDAY...KOFK WOULD POTENTIALLY STAND THE GREATEST RISK OF THEM MOVING BACK ACROSS ANY OF THE RESPECTIVE TAF SITES. IN ADDITION...SOME FOG COULD FORM TONIGHT AS MID CLOUDS FROM SRN PLAINS SYSTEM CLEAR...ESPECIALLY NEAR LOW CLOUD DECK IN NERN NE AND ALSO OVER AREAS THAT RECEIVED FRESH SNOW MONDAY. CHERMOK && .PREV DISCUSSION... /ISSUED 243 PM CST MON DEC 31 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY AS ANTICIPATED...SNOW IS SPREADING ACROSS KS THIS AFTN AND MAKING A PUSH INTO SRN NEB. THIS ALL IN PART TO A POTENT VORT MAX LIFTING THRU THE CNTRL PLAINS. MEANWHILE...SFC COLD FRONT HAS ALREADY PUSHED THRU THE CWA...NOW EXTENDING FROM THE WRN GREAT LAKES TO SERN KS. FOR TONIGHT EXPECT ACCUMULATING SNOW WILL CONTINUE SOUTH OF I-80 THRU THIS EVENING...RANGING FROM ABOUT A INCH MORE NEAR THE NEB/KS BORDER TO A HALF INCH OR SO APPROACHING I-80. THUS WILL MAINTAIN HEADLINES UNTIL MIDNIGHT. SNOW ACTIVITY WILL BEGIN TAPERING OFF THEN AS BEST DYNAMIC FORCING EXITS THE REGION. OTHERWISE...DRY AND COLD CONDITIONS WILL PREVAIL THE REST OF THE FCST PD. NOTE... APPEARS NON-DIURNAL TEMPS WILL BE POSSIBLE LATE TUESDAY NIGHT. A SFC LOW OVER THE UPPER MIDWEST IS PROGGED TO DRAG A BOUNDARY ACROSS THE NRN/CNTRL PLAINS. WITH MODELS IN GOOD AGREEMENT ADVERTISING MIXING TAKING PLACE...EXPECT EARLY MORNING LOWS WITH GRADUAL WARMING THEN TAKING PLACE LEADING UP TO 12Z WED MORNING. DEE LONG TERM...THURSDAY NIGHT THROUGH MONDAY THE EXTENDED REMAINS DRY WITH SLOW MODERATION TOWARD ABOVE NORMAL TEMPERATURES. STARTING OUT...THE 12Z GFS/00Z EC HAVE A DIFFERENT IDEA OF THE STRENGTH OF THE LONGWAVE TROF THAT EXTENDS FROM THE SOUTHWEST U.S. INTO THE GREAT LAKES...BUT THEY BOTH AGREE THAT THEY ARE EAST OF THE FORECAST AREA AND WE SHOULD EXPERIENCE RISING HEIGHTS FOR FRIDAY WITH A WEAK FRONTAL PASSAGE DURING THE DAY. THE GFS/EC ARE OPPOSITE WITH THEIR SYNOPTIC PATTERN FOR SATURDAY...THE GFS BRINGS A SHORTWAVE THROUGH THE NORTHWEST FLOW WHILE THE EC HOLDS THE RIDGE IN PLACE. THEY BOTH SHOW WARMING SOUTHWEST FLOW SUNDAY AHEAD OF ANOTHER COOL FRONTAL PASSAGE. THE 12Z EC HAS NOW COME AROUND MORE TO THE 12Z GFS WITH IT/S SYNOPTIC PATTERNS. FRIDAY WILL BRING SOUTHWEST FLOW WITH TEMPERATURES IN THE 20S/30S AND A COLD FRONTAL PASSAGE THAT WILL BE DRY. THIS IS FOLLOWED BY A SHORTWAVE TROF PASSAGE IN THE NORTHWEST FLOW AND BRISK NORTHWEST WINDS FOR SATURDAY AND MORE HIGHS IN THE 20S AND 30S. SUNDAY AND MONDAY HIGHS SHOULD BE IN THE 30S AND 40S. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 952 PM CST MON DEC 31 2012 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-011800- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 952 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY FLURRIES WILL GRADUALLY END OVER SOUTHEAST NEBRASKA THROUGH EARLY TONIGHT. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW ACCUMULATION REPORTS WILL BE APPRECIATED. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-011800- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 952 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY. CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
923 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM SNOW TECUMSEH 40.37N 96.19W
12/31/2012 M4.0 INCH JOHNSON NE CO-OP OBSERVER
&&
RCHERMOKThe national radar mosaic for the moment the first event began.
30 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422440, 422441, 422442, 422443, 422444, 422445, 422446, 422447, 422448, 422449, 422450, 422451, 422452, 422453, 422454, 422455, 422456, 422457, 422458, 422459, 422460, 422461, 422462, 422463, 422464, 422465, 422466, 422467, 422468, 422469.